Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Child on vyvanse for adhd. Getting strep infection. Not getting cured. Looking for proper cure

User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 1846 Questions
My 6 year old son is on Vyvanse 20mg and for the past 2 weeks he has statred getting in trouble in school and on the bus ride home. It's almost like the medication isn't working anymore. Usually when this behavior comes out it is because he has Strep. We have taken him in every Friday for the last 3 weeks to get him tested for Strep (all Neg). We know something is not right with our son. The doctor finally gave my an antibotic for my son when I insisted due to him having white spots in his mouth. Any Ideas what might be happening to him???
Posted Sun, 17 Mar 2013 in ADHD
Answered by Dr. Y V Siva Sankara Murty 34 minutes later

Thanks for writing to health care magic.

Adjustment of dosage of Vyvanse may be required some times. Request you to consult your doctor for the same.

One reason why your child may be having abnormal behavior could be a side effect of Vyvanse. Restlessness etc are side effects of Vyvanse. However, if your child is taking this drug from long time then this may not be the explanation.

PANDAS (The strep problem you are talking of) may cause abnormal behavior in children. However, you are mentioning that the tests are negative. Therefore, this is very unlikely to be the cause. But any way a trial of antibiotic is being given. Therefore, that part is taken care of.

You may ask a direct question to me regarding your kid by clicking on the following URL .

Hope this helps.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor